# SDR JIKA2014012801

- Difficulty date: January 28, 2014
- Submitted: February 11, 2014
- Operation: Air carrier
- Aircraft: N3553F
- Make and model: Piper PA-31-350
- Aircraft serial: 318052044
- Aircraft time: 19,000 hours, 21,732 cycles
- Engine: Lyc LTIO540J2B
- Engine time: 8,719 hours, 9,452 cycles
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Faulty
- Location: Rt Engine
- Part time: 8,719 hours, 9,452 cycles
- Component: Engine, Lyc
- Component part number: LTIO540J2B
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

DURING CLIMB OUT 100 FT PRIOR TO LEVEL OFF IN CRUISE 3000 MSL, RT ENG BEGAN TO SURGE ± 200 RPM.  PILOT TURNED ON ELEC FUEL PUMPS & ADDED FULL FUEL MIXTURE, PROP & THROTTLE.  RT ENG BEGAN TO VIBRATE & INTENSITY OF SURGING BEGAN TO INCREASE.  PILOT CHECKED ENG INSTRUMENTS EGT WAS AT 1450 & OIL PRESS AT 80 PSI, BOTH ENG OIL TEMP & CYLINDER HEAD TEMP BEGAN TO INCREASE RAPIDLY ABOVE RED LINE.  PILOT DECIDED TO SHUT DOWN RT ENG, AFTER SHUTDOWN & RUNNING ENG FAILURE CHECKLIST, PILOT DECLARED AN EMERGENCY & LANDED WITHOUT FURTHER INCIDENT.  MX TROUBLESHOOTING REVEALED LOW COMPRESSION ON CYLINDERS ONE & SIX, ENG IS BEING REPLACED.
